Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Headache, ear pain, swelling, insomnia. Side effects of chemotherapy, small patches of keratosis. Suggest?

Your last name is very appropriate for how I feel. GRIEF. I am a 48 female from Canada and I am suffering from severe side effects of a topical chemotherapy cream called Aldara. I used it on my entire face for a few small patches of keratosis not knowing that it was a poweful anti-cancer drug that works on your immune system . I used several packages in total, spread out in four seperate treatments and only realized after I became extremely ill that I had over dosed on a dangerous chemotherapy drug. I stopped using it only after exposing myself to high levels of Imiquimod and I now suffer extreme head pain, sore throat, inner ear pain,swollen lymph nodes, insomnia and now eye pain. I was in the ER days after stopping treatment because I thought I was going to die from the severity of my reaction. I was told I had given myself essentially chemotherapy and it would eventually leave my body and I would get better. Well It hasn t and I am not. I cannot find anyone in the small city I am in to treat me, not even the dermatologist who half hazardly prescribed it to me without any instructions or warnings. Are there any specialists in the U,S or even in Toronto( which is closer to me ) that you can suggest that could help me recover from these horrible and painful side effects? I realize my case is very unusual and how many people over dose on Aldara? I am desperate to find help and my family doctor and dermatologist do not have any ideas who to call. Do you have any clinics or specialists I might call or my doctor can call to help me recover from this? I am unable to find the right doctors on my own and I would even see a specialized naturopathic doctor if I thought they could help me. Please help if you can in any way. Sincerely, Tracey
Asked On : Tue, 5 Mar 2013
Answers:  1 Views:  109
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Oncologist, Radiation 's  Response
I would suggest you not to worry to much. I can understand your problem but there is treatment of every adverse effects so you should not worry. Aldara is not a chemotherapy, it is an immunomodulator. It is used to treat low grade superficial cancer like basal cell carcinoma and also other non malignant causes. The side effects are generally local like skin irritation, pruritus, erythema , scab formation. The side effects mentioned by you are extremely uncommon from this ointment. You may consult an internal medicine specialist for baseline investigations.
Answered: Sun, 10 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor